Alert archive / California / Frost Advisories in 2025
Frost Advisory 25, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 26, 2025, 8:45 PM PDT for Mendocino County, Trinity County, California. It took effect at Oct 28, 2025, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2025, 8:45 PM PDT (03:45 UTC)
- In effect from
- Oct 28, 2025, 2:00 AM PDT
- Expired
- Oct 28, 2025, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
Counties Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 100 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 119 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
915 WWUS76 KEKA 270345 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 845 PM PDT Sun Oct 26 2025 CAZ107-108-111-271145- /O.NEW.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Including Hayfork, Covelo, Douglas City, and Weaverville 845 PM PDT Sun Oct 26 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Trinity County, and Northeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
6 follow-up statements
445 WWUS76 KEKA 270412 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 912 PM PDT Sun Oct 26 2025 CAZ101-103-271215- /O.NEW.KEKA.FR.Y.0026.251027T0900Z-251027T1600Z/ Coastal Del Norte-Northern Humboldt Coast- Including McKinleyville and Arcata 912 PM PDT Sun Oct 26 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte and Northern Humboldt Coast. * WHEN...From 2 AM to 9 AM PDT Monday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...Areas closest to the ocean may not see frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Any areas that get clouds will likely stay warmer as well. && $$ CAZ107-108-111-271215- /O.CON.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Including Hayfork, Covelo, Douglas City, and Weaverville 912 PM PDT Sun Oct 26 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Trinity County, and Northeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
430 WWUS76 KEKA 271153 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 453 AM PDT Mon Oct 27 2025 CAZ101-103-271600- /O.CON.KEKA.FR.Y.0026.000000T0000Z-251027T1600Z/ Coastal Del Norte-Northern Humboldt Coast- Including McKinleyville and Arcata 453 AM PDT Mon Oct 27 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Del Norte and Northern Humboldt Coast. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. * ADDITIONAL DETAILS...Areas closest to the ocean will not see frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ107-108-111-272000- /O.CON.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Including Douglas City, Hayfork, Weaverville, and Covelo 453 AM PDT Mon Oct 27 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Trinity County, and Northeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
238 WWUS76 KEKA 271546 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 846 AM PDT Mon Oct 27 2025 CAZ101-103-271700- /O.EXP.KEKA.FR.Y.0026.000000T0000Z-251027T1600Z/ Coastal Del Norte-Northern Humboldt Coast- Including McKinleyville and Arcata 846 AM PDT Mon Oct 27 2025 ...FROST ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... The threat has ended. $$ CAZ107-108-111-280000- /O.CON.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Including Douglas City, Covelo, Weaverville, and Hayfork 846 AM PDT Mon Oct 27 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Trinity County, and Northeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
713 WWUS76 KEKA 271700 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1000 AM PDT Mon Oct 27 2025 CAZ107-108-281600- /O.UPG.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ /O.NEW.KEKA.FZ.W.0007.251028T0900Z-251028T1600Z/ Northern Trinity-Southern Trinity- Including Carrville, Hayfork, Peanut, Junction City, Trinity Center, Douglas City, Forest Glen, Weaverville, and Big Bar 1000 AM PDT Mon Oct 27 2025 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Trinity County. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ110-281600- /O.EXA.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ Northwestern Mendocino Interior- Including Willits and Laytonville 1000 AM PDT Mon Oct 27 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northwestern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ111-281600- /O.CON.KEKA.FR.Y.0025.251028T0900Z-251028T1600Z/ Northeastern Mendocino Interior- Including Covelo 1000 AM PDT Mon Oct 27 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northeastern Mendocino Interior. * WHEN...From 2 AM to 9 AM PDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
436 WWUS76 KEKA 281340 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 640 AM PDT Tue Oct 28 2025 CAZ107-108-281445- /O.CAN.KEKA.FZ.W.0007.000000T0000Z-251028T1600Z/ Northern Trinity-Southern Trinity- Including Forest Glen, Junction City, Hayfork, Douglas City, Weaverville, Peanut, Carrville, Trinity Center, and Big Bar 640 AM PDT Tue Oct 28 2025 ...FREEZE WARNING IS CANCELLED... $$ CAZ110-111-281600- /O.CON.KEKA.FR.Y.0025.000000T0000Z-251028T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Covelo, Willits, and Laytonville 640 AM PDT Tue Oct 28 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Mendocino Interior. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
248 WWUS76 KEKA 281620 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 920 AM PDT Tue Oct 28 2025 CAZ110-111-281730- /O.EXP.KEKA.FR.Y.0025.000000T0000Z-251028T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- Including Laytonville, Covelo, and Willits 920 AM PDT Tue Oct 28 2025 ...FROST ADVISORY HAS EXPIRED... The threat has ended. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JLW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 26, 2:46 PM PDT, 5 hours 59 minutes earlier.
Area forecast discussion, Oct 26, 2:46 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
246 PM PDT Sun Oct 26 2025
.SYNOPSIS...Rain showers and gusty winds are expected to come to
an end this evening. Chilly overnight temperatures and patchy
frost is possible early this week. Generally dry weather and warm
temperatures through late this week.
&&
.DISCUSSION...Light to moderate and brief, locally heavy rainfall
was observed across the northern portion of the forecast area as
a strong H5 shortwave trough moves through. Meanwhile, an
associated compact surface low moves is approaching the Mendocino
Coast quickly early this afternoon. Surface observations reported
gusty southerly winds from 30 to around 40 mph along the Mendocino
Coast by late morning. Strongest winds will rapidly develop over
the exposed ridges of interior Mendocino and Lake counties this
afternoon as the low begins to move onshore. Gusts of 40 to 50 mph
is expected, with locally stronger possible. A Wind Advisory
remain in effect until 5 PM for interior Mendocino and Lake
County ridges. Winds will swirl around the low and may rapidly
change directions from southerly to northerly as the low quickly
move southeast across Mendocino late this afternoon. Expect breezy
northerly winds through this evening, especially along the
Mendocino Coast and exposed ridges south of Cape Mendocino. Rain
showers are expected to come to an end this evening.
Tonight, high pressure will begin to builds into the West Coast.
A dry offshore wind flow is expected to develop over the interior
tonight into Monday, with breezy winds over the higher terrain.
Areas of fog and patchy dense fog are anticipated along the
shelter valleys with clear skies and strong radiational cooling.
Any areas across the interior that do remain clear will likely
see frost or freezing temperatures Monday morning. This will need
to be watched. Even along the coast are expected low temperatures
dropping to around upper 30's with weak offshore and clear skies.
Quiet weather conditions with drying and warming weather are
expected on Monday as the upper level ridge rises over the West
Coast. Breezy northwesterly winds over the coastal headlands in
the afternoon. Interior high temperatures are expected to be
generally in the upper 50's to mid 60's. Additional warming is
expected Tuesday afternoon, with highs in the 70s. Any areas that
do have fog develop overnight will likely be slow to clear and
may be lower than forecast.
Another trough will moves into the Pacific Northwest Tuesday night
into Wednesday, flattening and shifting eastward the high
pressure over NRN California. Coastal stratus are expected to
develop along the North Coast. A decaying cold front will
approaches from the NW bringing increasing cloudiness and the
potential for some light showers or sprinkles for Del Norte County.
Ensemble and deterministic models show dry weather across
Northern California for the remainder of the week, with any
disturbance expected to stay north of the area. However these
could easily slip farther south and bring some rain to northern
portions of the area. Meanwhile, the forecast remains dry. /ZVS
&&
.AVIATION...(18Z TAFs)...Another low is moving through the area late
this morning, bringing rain to the area. Ceilings are generally MVFR
to VFR, with brief dips to IFR during heavier rain showers. Winds
south of Cape Mendocino are forecast to be gusty, with southerly
gusts and rain expected late morning and early afternoon. Winds turn
northerly and may increase slightly in the afternoon on the backside
of the low. South winds at UKI are forecast to peak around 20 kts,
and north winds behind the low this afternoon are forecast to peak
around 25-30 kts. Model guidance suggests rain will quickly move out
of the area this evening, returning VFR conditions to all terminals.
Valley clouds and moisture are likely given the abundance of
moisture, which could bring IFR to LIFR conditions to UKI and other
interior valleys. Offshore flow at the coast may keep skies clear
overnight, aside from a stray rain shower. JB
&&
.MARINE...An area of low pressure is moving through the waters,
bringing rain and strong southerly winds ahead of the low south of
Cape Mendocino. Gale force gusts over 40 kts have been observed at
the Pt Arena Buoy. Winds will sharply turn northerly behind the low
in the afternoon, with potentially stronger winds up to 45 kts
possible. Winds will ease as the low moves onshore this evening. A
large NW swell has started to subside and is forecast to drop below
10 ft by Monday morning. Conditions will improve early this week as
high pressure builds, though northerly winds may be breezy in the
lee of Cape Mendocino. Northerly winds and seas are forecast to
increase Wednesday. Seas will elevate further as a long-period NW
swell of around 6-8 ft fills in. JB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
High Surf Advisory until 11 AM PDT this morning for CAZ101-
103-104-109.
Wind Advisory until 5 PM PDT this afternoon for CAZ111-114-
115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 AM PDT Monday for PZZ450-470.
Gale Warning until 3 PM PDT this afternoon for PZZ455-475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Oct 26, 3:16 PM PDT, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
316 PM PDT Sun Oct 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM Landslide 4 SSE Hoopa 41.00N 123.63W
10/26/2025 Humboldt CA Law Enforcement
Slide blocking one lane of highway 96.
&&The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:12 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt | 12 hr |
| Oct 27, 10:00 AM PDT | Freeze Warning | EKA | Trinity | 21 hr |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.